Alert archive / Michigan / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this red flag warning at May 11, 2016, 12:39 PM EDT for Alger County, Luce County, Schoolcraft County, Michigan. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2016, 12:39 PM EDT (16:39 UTC)
- Expired
- May 11, 2016, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS83 KMQT 111639 RFWMQT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1239 PM EDT WED MAY 11 2016 ...WARM AND VERY DRY WITH GUSTY WINDS ACROSS EASTERN UPPER MICHIGAN THIS AFTERNOON AND EARLY EVENING... .SOUTH TO SOUTHEAST WINDS GUSTING AS HIGH AS 30 MPH COMBINED WITH TEMPERATURES AROUND 70 DEGREES AND RELATIVE HUMIDITIES FALLING TO AROUND 20 PERCENT WILL PRODUCE AN INCREASED RISK OF WILDFIRES ACROSS EASTERN UPPER MICHIGAN THIS AFTERNOON AND EARLY EVENING. MULTIPLE WILDFIRES HAVE ALREADY BEEN REPORTED ACROSS EASTERN UPPER MICHIGAN AS OF NOON EDT. BURN RESTRICTIONS ARE IN EFFECT ACROSS ALL OF UPPER MICHIGAN. DO NOT BURN TODAY. MIZ006>008-014-015-085-120000- /O.NEW.KMQT.FW.W.0002.160511T1639Z-160512T0000Z/ ALGER-LUCE-CHIPPEWA-SOUTHERN SCHOOLCRAFT-MACKINAC- NORTHERN SCHOOLCRAFT- 1239 PM EDT WED MAY 11 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN UPPER MICHIGAN... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 006 ALGER...FIRE WEATHER ZONE 007 LUCE...FIRE WEATHER ZONE 008 CHIPPEWA...FIRE WEATHER ZONE 014 SOUTHERN SCHOOLCRAFT...FIRE WEATHER ZONE 015 MACKINAC AND FIRE WEATHER ZONE 085 NORTHERN SCHOOLCRAFT. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * TEMPERATURES...IN THE MID 60S TO LOW 70S. * IMPACTS...BURN RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE INFORMATION ON BURN RESTRICTIONS...VISIT THE MICHIGAN DNR WEBSITE AT HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY CALLING 866-922-2876. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS... CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KLUBER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at May 11, 7:37 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 11, 7:37 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 737 AM EDT WED MAY 11 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 418 AM EDT WED MAY 11 2016 BKN MID-HIGH CLOUDS OVER WEST/CNTRL CWA BUT NOT MUCH OVER EAST. GRADIENT IN CLOUD COVER AND MOISTURE PERSISTS TODAY AND ONLY INCREASES THIS AFTN AS MIXING DROPS LOW-LEVEL MOISTURE/RH OVER EAST BUT ADVECTION BRINGS IN HIGHER DWPNTS ABOVE 40 ACROSS THE WEST. HIGH PRESSURE OVER QUEBEC MORE THE DRIVER IN PRESSURE GRADIENT TODAY AND THE WINDS SHOULD NOT BE AS STRONG...MAYBE GUSTING TO AROUND 20 MPH IN A FEW SPOTS INSTEAD OF THE 20-30 MPH SEEN ON TUE. TEMPS WILL VARY FM LOW 60S BENEATH THE MOSTLY CLOUDY SKIES OVER THE WEST AND CNTRL TO NEAR 70 DEGREES WHERE THERE IS MORE SUNSHINE SEEN IN THE EAST. POSSIBLE THAT A FEW SHOWERS OR SPRINKLES COULD AFFECT WEST OR SOUTHWEST CWA. DRY LOW-LEVELS AND WEAKENING LOW SHOULD LIMIT THE CHANCES...SO WILL KEEP IT DRY. SHOULD BE ONE MORE DAY OF ELEVATED FIRE WX CONCERNS...FOCUSED ON FAR EAST CWA. SINCE WINDS ARE NOT AS STRONG AS TUE...WILL OPT FOR A WILDFIRE POTENTIAL STATEMENT. ATTN TONIGHT IS ON INCOMING CHANCES OF RAIN. WOULD BE MUCH NEEDED RAIN IF IT OCCURS. AS IT HAS LOOKED FOR THE LAST FEW DAYS...PRIMARY UPPER TROUGH LIFTS WELL TO THE NORTHWEST OF UPPER LAKES...BUT SHORTWAVE OR TWO WITHIN SW FLOW ON SOUTHERN PORTION OF LARGER SCALE TROUGH STILL LOOK TO MAKE RUN TOWARD UPPER MICHIGAN LATE TONIGHT. IN GENERAL THERE IS BETTER AGREEMENT THAT STRONGER SHORTWAVE WHICH IS CURRENTLY SOMEWHERE IN THE VCNTY OF EASTERN WY INTO NORTHEAST CO OR WESTERN NEB WILL STRENGTHEN...POSSIBLY IN RESPONSE TO ONGOING CONVECTION OVER CNTRL PLAINS...THEN LIFT TOWARD MOSTLY WESTERN UPR MICHIGAN LATE TONIGHT. WHAT IS A NEW DEVELOPMENT IS MORE ELEVATED CAPE OR AT LEAST A POCKET OF NEGATIVE SI/S ON THE NOSE OF H25 JET AND IN AREA WHERE H925-H85 THETA-E ADVECTION WILL BE MAXIMIZED AHEAD OF THE SHORTWAVE. CERTAINLY ENOUGH INSTABILITY TO ADD SLIGHT CHANCE OF TSRA OVER SW AND SCNTRL. WEST CWA SHOULD STILL BE IN LINE FOR MOST QPF TONIGHT OVER 0.25 INCH...BUT WITH THE ADDED INSTABILITY FARTHER EAST...COULD SEE AT LEAST LIGHT RAIN OF A COUPLE TENTHS MAKE IT TO CNTRL CWA 09Z-12Z ON THU AND BEYOND INTO THU MORNING. ANY RAIN WOULD BE WELCOME WITH ONGOING DRY PATTERN. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 521 AM EDT WED MAY 11 2016 A BLOCKING RIDGE FROM ALASKA INTO WESTERN CANADA WILL RESULT IN AN AMPLIFIED PATTERN WITH A TROUGH FROM HUDSON BAY INTO THE GREAT LAKES BY THIS WEEKEND. THIS WILL BRING UNSEASONABLY COLD AIR INTO THE REGION. THE TROUGH IS EXPECTED TO LIFT OFF TO THE NORTHEAST EARLY NEXT WEEK WITH MORE MODERATE CONDITIONS THROUGH THE NRN GREAT LAKES. THURSDAY AND THURSDAY NIGHT...MODELS SUGGEST THAT THE SHORTWAVE TROUGH MOVING OUT OF THE PLAINS AND UPPER MS VALLEY EARLY THURSDAY WILL BRING SHOWERS FROM SW TO NE THROUGH THE CWA DURING THE MORNING. GIVEN FAVORABLE MOISTURE INFLOW...MODERATE QVECTOR CONV AND UPPER LEVEL DIV ASSOCIATED WITH THE SHRTWV...LIKELY TO CATEGORICAL POPS STILL LOOK ON TRACK. HOWEVER...THERE IS SOME UNCERTAINTY WITH THE TIMING AS THE NAM WAS A BIT FASTER THAN THE GFS/ECMWF. 850 MB DEWPOINTS TO AROUND 10C WITH NEGATIVE SHOWALTER INDICES AND 200-500 J/KG ELEVATED CAPE...SOME TSRA WILL BE POSSIBLE OVER THE CNTRL AND EAST. A TRAILING SHRTWV MOVING INTO THE REGION DURING THE AFTERNOON MAY SUPPORT SOME ADDITIONAL SHRA IN THE AFTERNOON/EVENING BUT WITH THE BEST MOISTURE WELL TO THE EAST WITH THE SFC TROUGH...ONLY SCT/ISOLD COVERAGE WITH LOWER END POPS WERE MENTIONED. DRIER/COOLER AIR WILL MOVE IN ON INCREASING WEST WINDS OVERNIGHT. FRIDAY...THE MID LEVEL TROUGH FROM MANITOBA WILL EDGE INTO THE NRN LAKES ALONG WITH A SECONDARY SFC TROUGH BRINGING EVEN COLDER AIR INTO UPPER MI ALONG WITH THE POTENTIAL FOR SOME LIGHT SHOWERS OR SPRINKLES. FRIDAY NIGHT THROUGH SUNDAY...THE BROAD TROUGH FROM HUDSON BAY INTO NRN ONTARIO WILL BRING SEVERAL SHRTWVS THROUGH THE NRN LAKES THAT WILL TRIGGER PERIODS OF LIGHT PCPN. THE ECMWF HAS BACKED AWAY FROM THE POTENTIAL OF A MORE SUBSTANTIAL SHRTWV THAT WOULD BRING MORE WIDESPREAD SNOW/RAIN BY SAT NIGHT INTO SUN. WITH 850 MB TEMPS DROPPING TO NEAR -10C BY 12Z/SAT AND LINGERING INTO EARLY SUN...LOW LEVEL THICKNESS AND WET-BULB ZERO HEIGHTS SUPPORT THE POTENTIAL A MIX OF RAIN OR SNOW CHANGING TO MAINLY SNOW. HOWEVER...MID MAY DAYTIME WARMING COULD BE STRONG ENOUGH FOR SOME RAIN AND REDUCE ANY CHANCE FOR ACCUMULATIONS. HIGH TEMPS SATURDAY WILL STRUGGLE TO THE LOWER 40S NORTH AND MAY REMAIN IN THE UPPER 30S NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. TEMPS WILL NOT BE NOT AS COLD BY SUNDAY WITH READINGS INTO THE MID 40S TO AROUND 50. MON-TUE...AS THE TROUGH AND COLDEST AIR MOVES OFF TO EAST...EXPECT MAINLY DRY WEATHER WITH MORE SEASONABLE TEMPS IN THE LOW TO MID 50S MONDAY AND MID 50S TO LOW 60S TUESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 734 AM EDT WED MAY 11 2016 UPPER MI WILL LARGELY REMAIN ON A STRONG MOISTURE GRADIENT BETWEEN VERY DRY AIR TO THE NE AND DEEP MOISTURE TO THE SW...THOUGH THE GRADIENT CONTINUES TO SHIFT VERY SLOWLY NE WITH TIME. AS A RESULT...EXPECT VFR CONDITIONS AT KIWD TO FALL TO PREVAILING MVFR BY THIS EVENING. AN APPROACHING DISTURBANCE WILL BRING AN INCREASING POTENTIAL FOR SHRA TONIGHT WITH CONDITIONS LIKELY FALLING TO IFR AFTER MIDNIGHT. AT KCMX/KSAW...CONDITIONS WILL LIKELY REMAIN VFR THRU MIDNIGHT THEN FALL TO MVFR LATE TONIGHT AS SHOWERS BEGIN TO MOVE ACROSS UPPER MICHIGAN. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 418 AM EDT WED MAY 11 2016 EXPECT E TO NE WINDS UP TO 10 TO 20 KTS THROUGH TONIGHT BETWEEN SLOWLY DEPARTING HI PRES IN QUEBEC AND LO PRES APPROACHING FROM THE SW. AS THIS LO LIFTS INTO ONTARIO ON THU...EXPECT A WSHFT TO THE W AND THEN THE NW WITH WINDS INCREASING TO 25-30 KTS THROUGH FRI INTO SAT UNDER TIGHTENING PRES GRADIENT. AS A RIDGE BUILDS TOWARD THE GREAT LAKES BY SUN...WINDS WILL GRADUALLY DIMINISH TO LESS THAN 20 KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLA LONG TERM...JLB AVIATION...JLA MARINE...JLA
Hazardous weather outlook, May 11, 5:44 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 544 AM EDT WED MAY 11 2016 MIZ001>006-009>014-084-085-121200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 544 AM EDT WED MAY 11 2016 /444 AM CDT WED MAY 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-121200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 544 AM EDT WED MAY 11 2016 /444 AM CDT WED MAY 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-121200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 544 AM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ007-121200- LUCE- 544 AM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN THE 60S ALONG WITH DRY CONDITIONS AND SOUTHEAST WINDS GUSTING TO 20 MPH WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE EASTERN THIRD OF UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
Nearby
Red Flag Warnings in Michigan, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.